I have really deep crows feet and tried Botox but afterwards I fainted then began to vomit. Should I try it again?

I also noticed that I had a little bit of difficulty swallowing for a few weeks afterwards. I am not sure if it was just nerves and anxiety that caused the fainting and nausea or do you think it was an allergic reaction? I really want to try the Dysport but have been scared this might happen again. I did not get any rash or itching with it though. Any suggestions?

Doctor Answers 2

I have really deep crows feet and tried Botox but afterwards I fainted then began to vomit. Should I try it again?

Botox is a great treatment to help smooth areas of wrinkling around the eyes, the experience you had wasn’t an allergic reaction but likely an anxiety

I have really deep crows feet and tried Botox but afterwards I fainted then began to vomit. Should I try it again?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Botox is a great treatment to help smooth areas of wrinkling around the eyes, the experience you had wasn’t an allergic reaction but likely an anxiety

Your description is potentially worrisome!

Fainting and nausea can be vasovagal (nervous system) responses to the idea of needles in your face, and this is not concerning at all. Although rare, there are always a few individuals who are quite "needle-shy" and despite really wanting Botox, or B12, or a blood test, etc., get really worked up before the poke. Then, when all is done, the adrenaline surge stops, the blood pressure crashes, and nausea and fainting occur. You should know if this describes you, and if so, then there is the fainting/nausea explanation. But, the "little bit of difficulty swallowing" part IS worrisome. You should schedule an appointment with your regular physician and describe what you just did in your question, as there are several neurologic/metabolic illnesses that can be associated with waht you are describing. Perhaps it's nothing; if you had only noticed fainting and nausea, then I would not be concerned. But difficulty swallowing needs evaluation. Please do not be placated by reassuring words--get this checked out. Best wishes! Dr. Tholen

Your description is potentially worrisome!

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Fainting and nausea can be vasovagal (nervous system) responses to the idea of needles in your face, and this is not concerning at all. Although rare, there are always a few individuals who are quite "needle-shy" and despite really wanting Botox, or B12, or a blood test, etc., get really worked up before the poke. Then, when all is done, the adrenaline surge stops, the blood pressure crashes, and nausea and fainting occur. You should know if this describes you, and if so, then there is the fainting/nausea explanation. But, the "little bit of difficulty swallowing" part IS worrisome. You should schedule an appointment with your regular physician and describe what you just did in your question, as there are several neurologic/metabolic illnesses that can be associated with waht you are describing. Perhaps it's nothing; if you had only noticed fainting and nausea, then I would not be concerned. But difficulty swallowing needs evaluation. Please do not be placated by reassuring words--get this checked out. Best wishes! Dr. Tholen

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.